Aa
A
A
Close
Avatar universal
hep C symptoms/treatment
I have been Hep C positive for a number of yrs., but until the past 9-12 mos. , symptoms are emerging...
  weight loss...30 lbs under 1 yr. ago.....
  absolutely no energy, poor appetite, and too exhausted to cook
  pale stools
  depression/anxiety about treatment of Inter-FEron regiments....DR. says if I can hold on there are drugs coming thru
for FDA approval, with high success rate, unlike inter-feron .....Problem is I can not work, dont qualify for disability because I am a IN home Support /Care Giver for my wife , who just had liver transx..16 mos ago....
If i start treatment of IFRON, Dr. says I will feel 100% worse..he likened to the worst flu ever had....My liver ultr-sound did not show much scarring and I'm def. not in last stage liver,( not communicated.).GENO-1 MOST COMMON
and was wondering OF your knowledge of when FDA will release new med's....I'm so worried about our financial situation, as my CAREGIVER STATUS ENDS IN JULY....gOD bLESS MY WIFE IS IN SUCH GOOD SHAPE..BUT MY hEP C HAS MY HEAD SWIRLING...I ALSO HAVE BACK AND LEG PROBLEMS THAT HAVE ME ON PAIN MANGEMENT....100MG.MS CONTIN ER 1-T.I.D. AND CLONAZEPAM 2MG..1 t.i.d...i TAKE MILK THISTLE REGULARLY AND REG. VITAMINS..D3..B-COMP.....AS PROTOCOL BEFORE ANY TRTMENT, i MUST SEE PSYCHIATRIST, WHO PUT ME ON MIRTAZAPINE, TO AID IN SLEEP....I FELT LIKE A ZOMBIE , LETHARGIC, AND DID NOT HELP W/ SLEEP...CALLED PSYCH. AND CALL NEV;R RETURNED..I STOPPED MIRTAZAPINE AFTER 3 WEEKS....AFTER 1 DAY WITH NONE, MY WIFE SAID" WELCOME BACK"...I DO NOT TRUST ANTI-DEPRESSION DRUGS, THE DR'S TRULY DONT HAVE A CLUE WHAT ITS RESPONSE TO UR BODY WILL BE...WAIT AND SEE.!!..NO THANX, YOUR MESSING WITH MY BRAIN..THEY MIGHT AS WELL PUT UP A DART BOARD W/ DIFFERENT ANTI-D'S ON IT AND THROW A DART W/EYES COVERED, WHERE IT LANDS , YOU GET THAT DRUG..///...ARE SERATONIN LEVELS OUT OF ?? BEFORE RX??    HELP ME PLEASE.....MR. C THANX YOU ALL..........AND GOOD LUCK W/ UR PROBLEMS,,,BUONO FORTUNA MIA AMICI
Cancel
8 Answers
Page 1 of 1
766573 tn?1365170066
My liver ultr-sound did not show much scarring and I'm def. not in last stage liver,( not communicated.

Do you per chance mean compensated (??) What stage of fibrosis are you? Treatment can be rough but lots of us came out of it OK :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
446474 tn?1446351282
"DR. says if I can hold on there are drugs coming thru for FDA approval, with high success rate, unlike inter-feron " "GENO-1"
It appears your doctor is misinformed about the new treatment that has applied for FDA approval by Gilead. For genotype 1 treatment naive patients, the treatment will be Sofosbuvir in combination with RBV and peg-IFN for patients with genotype 1, 4, 5 and 6 HCV infection. So the next new treatment to come to market in early 2014 for genotype 1 patients will have peg-interferon.

Secondly, ultrasound does not stage liver disease. ONLY a biopsy or a non evasive liver stiffness measurement (LSM) can do that.

Clonazepam is a benzodiazepine. If you have cirrhosis of the liver benzodiazepines can cause hepatic encephalopathy resulting in disturbance of brain function.
Symptoms can include:
- “I feel like my head is in the clouds.”
- “I’ll walk into a room and forget why I am there.”
- “I am always tired…but I can’t sleep.”
- “I often forget what to say in mid-sentence.”
- “My boss is telling me that my work is slipping.”
- “My handwriting has changed to scribble,”
- “My hands shake so much, I can’t hold my coffee cup without spilling it.”
- Nighttime insomnia is a very common

weight loss...30 lbs under 1 yr. ago.....
  absolutely no energy, poor appetite, and too exhausted to cook
  pale stools
  depression/anxiety
Can be signs of advanced liver disease. They are not signs of mild or moderate liver disease.

BACK AND LEG PROBLEMS are not symptoms of hep C or liver disease.

"MS CONTIN"
Morphine sulfate and any opiates must be used with caution in patients with hepatic encephalopathy as they can trigger an episode. Beside being addictive which will prevent you from getting on a liver transplant waiting list if you should need to.

Side effects of morphine may include:
weight loss;
nausea, vomiting, stomach pain, loss of appetite;
constipation, diarrhea;
headache, dizziness, spinning sensation;
severe weakness, feeling like you might pass out;
flushing (warmth, redness, or tingly feeling);
memory problems; or
sleep problems (insomnia), strange dreams.

You are not receiving proper treatment for either your hepatitis C or your liver disease and are being prescribed drugs that can be harmful to patients with advanced liver disease which you don't know whether you have or not because the doctor has not conducted the proper test. Seek the help or a gastroenterologist that is experienced and knowledgeable about hepatitis C and liver disease or a hepatologist.

You are suffering needlessly, possibly taking drugs that are further damaging your liver, have been misinformed about hepatitis C treatment, not received proper testing, diagnosis or treatment. Meanwhile liver disease only gets worse over time.

Get appropriate medical care now from a specialist, while time is still on your side.

Hector
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I agree with all Hector has told you, see a specialist ASAP. Wishing you and your wife the best..........
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take apple cider vinegar once a day x 8 onces glass is this harmful? To my liver
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Don't have a hcv specialist is there any clinic in Chicago that assist in free treatment.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2059648 tn?1439770265
If you post your questions by clicking on the " orange box- POST A QUESTION" at top of this page - your have a better chance of your question being answered.  

DWBH
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1840891 tn?1431551393
Welcome to the forum, you've come to the right place for knowledgeable advice and caring support. Hector is the man here, the most knowledgeable of all our frequent responders, and he has lived through almost all of the ins and outs of hep c, cirrhosis and treatment. Read his advice carefully! You are not being given proper treatment. You need to find a better hepatologist, preferably one who is part of a liver transplant clinic (they are the most highly experienced in your problems). I'm a little alarmed because if your wife recently had a liver transplant then it would seem possible that you are seeing the same doctor as she. Please tell me this is not a liver transplant doctor who has been giving you your care so far!

Don't give up on AD's. The MIRTAZAPINE you were given works differently than some others and does tend to be sedating (hence the zombie effect). I've suffered clinical depression for many years and have kept it under control with assistance from Zoloft (Sertraline), which has no discernible side effects for me except a slight tendency for constipation, but nowhere near what the mscontin is probably doing to you. I made it through treatment by simply upping my Zoloft dosage for the tx period. I have a long term and severe  chronic pain problem that also requires narcotics. I take as little as possible, which before my tx was Opana ER, 10mg, 4x daily. Once I started the Incivek I quickly discovered an interaction between it and the Opana that knocked me on my butt, so I cut my dosage of Opana in half, 10mg, 2x daily. After I completed tx last September I struggled with increased pain but have managed to keep my dosage down anyway, just because I prefer to. I did achieve SVR in spite of already having had cirrhosis for 8 years before starting. Triple tx was hard but it is doable and it is vastly preferable to ESLD. Please find better doctors: a good hepatologist, a good internist and a good psychiatrist, preferably people who can work for you as a team. Good luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
agree with the others find a new doctor, fast ! from what you describe your doctor knows nothing about Hep C.

take the advice given here and start saving your life. your doctor is going to sit back and watch you die of liver disease !!!


best of luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on 10356's status
2 hrs ago
18860538 tn?1469278293
Blank
surfer90265 uploaded new photos
3 hrs ago
406584 tn?1399591666
Blank
10356 went to my appointment I wi... Comment
18 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
2059648 tn?1439770265
Blank
dontworry_behappy1
CA
Hepatitis C Community Resources
Top Hepatitis Answerers
317787 tn?1468754865
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
2059648 tn?1439770265
Blank
dontworry_behappy1
CA